Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 34, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jun 23, 2017, 4:20 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 24, 2017, 4:11 AM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
716 WHUS72 KKEY 232020 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 420 PM EDT FRI JUN 23 2017 GMZ052>055-072>075-240300- /O.NEW.KKEY.SC.Y.0034.170623T2020Z-170624T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 420 PM EDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR INCREASING WINDS ACROSS THE FLORIDA STRAITS OVERNIGHT. * WINDS...WINDS WILL INCREASE TO NEAR 20 KNOTS OVER PORTIONS OF THE FLORIDA STRAITS TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO NEAR 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
2 follow-up statements
380 WHUS72 KKEY 240225 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1025 PM EDT FRI JUN 23 2017 GMZ052>055-072>075-240900- /O.EXT.KKEY.SC.Y.0034.000000T0000Z-170624T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1025 PM EDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...WINDS WILL BE NEAR 20 KNOTS OVER PORTIONS OF THE FLORIDA STRAITS TONIGHT. * WAVES/SEAS...SEAS WILL BE NEAR 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
440 WHUS72 KKEY 240811 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 411 AM EDT SAT JUN 24 2017 GMZ052>055-072>075-240915- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-170624T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 411 AM EDT SAT JUN 24 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION TODAY DUE TO SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 3:43 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 23, 3:43 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Key West FL 343 PM EDT Fri Jun 23 2017 .DISCUSSION... Currently - A surface Atlatnic ridge extends across the Florida peninsula, resulting in gentle to moderate east to southeast breezes across the Florida Keys and surrounding waters. A bit of inhibition and dry air is present above ~750 mb. Despite this, a moist boundary layer and maritime cloud features are supporting a swath of isolated to scattered showers moving northwestward through the Old Bahamas Channel and into the Florida Keys. Surface-wise conditions are seasonably warm and humid with temperatures in the upper 80s to near 90 and dew points in the upper 70s. Forecast - The Atlantic surface ridge will remain across the Florida Peninsula tonight into Saturday. As a result, gentle to moderate east breezes will continue through this period, with a slight trend downwards. Ridging aloft will hold keeping rain chances slight. Expect near normal temperatures and moisture through. The ridge will retreat eastwards into the Atlantic beginning Saturday night as a surface trough aligns along the Atlantic seaboard. As a result, mostly east winds will relax significantly Sunday into early next week. Guidance suggests the upper level ridging will weaken as a broad mid latitude trough dips sharpens into the Carolinas and Georgia. Deep layered moisture is expected to tip upwards while heights aloft fall marginally. Meanwhile, the dry stabilizing lower levels will erode and moisten. Showers and a few thunderstorms will have an easier time in developing and persisting despite the weaker flow. Have retained mid chance pops for Monday through Tuesday. Thereafter, the mid latitude trough will swing out of North America, allowing weak ridging aloft to return. Rain chances will dip to low chance or less. The Atlantic ridge will once again build westward into the southeastern United States, maintaining light to gentle east breezes. Near normal temperatures will continue with seasonable stickiness. && .MARINE... An Atlantic ridge stretching across the Florida Peninsula will slowly weaken over the next 24 hours. With that said, a wind surge is expected across the Florida Straits late this afternoon and evening, and again to a lesser degree tomorrow afternoon and evening. A small craft advisory will be hoisted for the Florida Straits tonight, but will likely not be required tomorrow. Winds will relax further beginning early Sunday and into early next week as the Atlantic ridge retreats eastwards. && .AVIATION... VFR conditions will prevail tonight with southeast winds near 10 knots with gusts up to 20 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 82 89 82 89 / 20 10 10 20 Marathon 82 91 82 92 / 20 10 10 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....KN Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 23, 4:20 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 420 PM EDT Fri Jun 23 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-241000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 PM EDT Fri Jun 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A Small Craft Advisory is in effect for the Florida Straits tonight for winds increasing to near 20 knots. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Small Craft Advisory may be required for the coastal waters of the Florida Straits Saturday. No hazardous weather is expected at this time for Saturday night and Sunday. Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Sunday night through Thursday. The primary thunderstorm hazard will be cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:12 AM EDT | Small Craft Advisory | KEY | 6 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.